Skip to Content

AFBAmerican Foundation®
for the Blind

Expanding possibilities for people with vision loss

glaucoma and depression

I am wondering if there is anyone else on here who has glaucoma and suffers from depression.
Also, I heard something about glaucoma medication causing depression or symptoms of depression, is this true and which ones?

There are currently 5 replies

Sort Replies Oldest to Newest


Re:glaucoma and depression



I have both (plus a few other mental disorders). It's difficult to have to deal with not only depression, but the high possibility of blindness. I've had Major Depression for many years, but it's not due to my medication--I take prescribed eye drops. If you need to talk sometime I have an available ear :>)


Re:glaucoma and depression



I am taking combigen 1 drop twice a day daily in both eyes and taking serta 50 twice a day daily as I am suffering from glaucoma and depression both.


Re:glaucoma and depression



Yes, it is true. As an intern at an agency for the partially sighted in my town, my supervisor and I were discussing glaucoma. I disclosed to her her that I had glaucoma in both eyes. She advised me to be careful of certain glaucoma medications that one of their side effets is depression.
If you are prone to depression in the first place, please do be careful what meds you take. Just in case you are prone to depression anyway, it's a good idea to share this imformation with your eye doctor. He/she will consider carefully the best meds to prescribe that has a low side effect of depression.
I use Pilocarpine 2% in each eye twice daily and Betoptic in both eyes twice daily as well. I have been taking these meds for 20 years. No depression here!
I won't change meds either. these meds work for me. So far, knock on wood! My pressure has been kept in the lower teens.
Hope this helps.
Elphie


Re:glaucoma and depression



I'VE BEEN BLIND IN MY RIGHT EYE SINCE AGE 6 AND HAVE GLUCOMA IN THE LEFT .TAKE (TIMOLOL) ONCE A DAY LEFT EYE SINCE THE AGE OF 7 ,I'M 56 NOW AND I FEEL GREAT ,NO DEPRESSION OR OTHER SIDE EFFECTS MIKE


Re:glaucoma and depression



Well I may not have glaucoma, I have LCA but it is possible for some medications to cause depression. Check out what may be in your meds and look on the Net, depression is usually corelated with different neurotransmitters such as serotonin so you might want to check that out.
Mimi


Log in to Post a Reply